MAUDE Adverse Event Report: SONOVA AG PHONAK LYRIC4 (XXS); HEARING AID, COMPLETELY-IN-CANAL

SONOVA AG PHONAK LYRIC4 (XXS); HEARING AID, COMPLETELY-IN-CANAL
Model Number 078-0060
Medical Device Problem Codes Moisture or Humidity Problem (2986); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hematoma (1884); Ear Pain (4812); Middle Ear Inflammation (4816)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is an innitial report.Manufacturer has requested for the device to be returned.Follow up will be submitted upon availability of any additional information.
 
Event or Problem Description
The hcp reported that the patient has lyric device fitted.The fitting went well.The patient went swimming with lyric and earplug as well as jogging with headset.Afterwards, the patient felt pain in the ear with lyric.The patient removed device by himself.The patient has hematoma and otitis in the ear and receives medication.The device was used for 24 days.
 
Additional Manufacturer Narrative
The follow up determined that the patient visited a medical doctor after the incident and was prescribed oflocet (ofloxacin, antibiotic).The patient started using lyric again shortly after the incident against the hcp's advice.The hcp inserted the new device at its minimum depth due to hematoma still being present in patient's ear.At the next visit with the hcp, it is planned to insert lyric at the full depth in the patient's ear.The reported device was discarded and is not available for the analysis.There were no prior complaints made for the patient's device.Based on the incident description, it is plausible that submerging device in water led to water accumulation in the ear, which contributed to otitis in the patient's ear.Risk management file already considers a risk of bacteria growth leading to skin irritation and/or infection due to accumulation of moisture or fluid.The design of the device, specifically the seals properties, allows for moisture vapour transmission in order to minimize the risk of moisture accumulation in the device.The user guide contains information about lyric being water resistant and not water proof, and an information recommending patient against submerging lyric.The manufacturer recorded only one similar complaint between jan 2022 and sept 2024 related to moisture accumulation due to swimming, where the patient did not require medical intervention and recovered after ear rest.The manufacturer will observe for trends.This is the final report.
 
Event or Problem Description
The hcp reported that the patient had lyric device fitted.The fitting went well.The patient went swimming with lyric and custom made earplug and later jogging with a headset.Afterwards, the patient felt pain in the ear with lyric.The patient removed device by himself.The patient had hematoma and otitis in the ear and receives antibiotics (ofloxacin).The device was used for 24 days.

Brand Name
PHONAK LYRIC4 (XXS)
Common Device Name
HEARING AID, COMPLETELY-IN-CANAL
Manufacturer (Section D)
SONOVA AG
laubisrütistrasse 28
stafa, zurich 8712
SZ  8712
Manufacturer Contact
minal maurya
750 n commons dr
aurora, IL 60504
6308219589
MDR Report Key19990012
Report Number3005085999-2024-00017
Device Sequence Number7087377
Product Code ESD
UDI-Device Identifier07613389250862
UDI-Public(01)07613389250862
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number078-0060
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown